Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

High ASO levels. On penicillin injections. having stiff joints. Continue injections?

hey... i was detected of high aso level in my body(around 3000 ul/ml) around 3 years ago. i am on penicillin injection for the last 2 and a half years now... the current level is around 1500 ul/ml. i don t have joint pains anymore, but i do feel tired all the time and have stiff joints sometimes... do i have to continue with my injections? is there are faster approach ? i m 19 years of age(if relevant)
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,

You have suffered Rheumatic arthritis that is why ASO titre was high there are other findings and investigations are considered.

Penicillin is given to prevent recurrent infection of throat with streptococcus bacteria.
It is not clear did you suffer on heart known as carditis.

if so you need to take penicillin every month till the age of 40 years or more.

It is given to prevent damage to valves of heart.

You should consult a cardiologist and get a 2 D echocardiography to see if any effect is there on heart.

Hope this information helps

Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.
Answered: Sun, 24 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor